Alert archive / Arizona / Flash Flood Watches in 2010

Flash Flood Watch 2, NWS Tucson, AZ

July 30, 2010

NWS Tucson, AZ issued this flash flood watch at Jul 30, 2010, 10:29 PM MST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2010, 10:29 PM MST (05:29 UTC)
Expired
Jul 31, 2010, 11:00 PM MST
In force
25 hr
Issued by
NWS Tucson, AZ
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 9:50 PM MST, 39 minutes earlier.

Area forecast discussion, Jul 30, 9:50 PM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
950 PM MST FRI JUL 30 2010

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE
IN PLACE OVER SOUTHEAST ARIZONA WILL CONTINUE TO PRODUCE DAILY CROPS
OF THUNDERSTORMS THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING
AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS.

&&

.DISCUSSION...GOT A BIT OF A BREAK FROM THE BUSY EVENING WE'VE HAD.
TROPICAL AIR MASS IN PLACE HAS LED TO VERY IMPRESSIVE RAINFALL RATES
THIS EVENING...WITH SOME PIMA COUNTY GAGES IN THE CATALINA/RINCON
MTNS AND IN REDINGTON PASS...RECORDING UP TO 1.5" IN LESS THAN 30
MINUTES...WITH STORM TOTALS RUNNING UP TO 4" IN PARTS OF REDINGTON
PASS. HEAVY RAINS SE/S/SW OF TUCSON HAS RESULTED IN SIGNIFICANT
FLOWS IN THE WASHES/CREEKS/RIVERS. WILL HAVE TO MONITOR HYDRO GAUGES
NEXT SEVERAL HOURS IN CASE FLOOD WARNINGS ARE NEEDED.

NEAR THE BORDER...ANOTHER AREA OF HEAVY RAIN LATE THIS AFTERNOON IN
NOGALES SONORA MEXICO LED TO BANKFULL CONDITIONS IN THE NOGALES
WASH. THIS AREA WILL HAVE TO BE CLOSELY WATCHED OVER THE WEEKEND AS
AN ACTIVE WEEKEND WITH HEAVY RAINERS IS IN THE FORECAST.

&&

.AVIATION...SCT TSRA CONTINUING THRU AT LEAST 08Z. CIGS AS LOW AS 2K
AGL AND VSBYS UNDER 1 MILE WITH HEAVY RAIN ASSOCIATED WITH STRONGER
STORMS. SURFACE WINDS GENERALLY LESS THAN 12 KTS EXCEPT THUNDERSTORM
OUTFLOW GUSTS TO 40 KNOTS POSSIBLE. PATCHY IFR CIGS  AND VSBYS
LIKELY AGAIN TONIGHT FROM 06Z TO 15Z. ANOTHER ACTIVE DAY OF
THUNDERSTORMS IS FORECAST FOR SATURDAY. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.CLIMATE...AS OF 945 PM...TUCSON AIRPORT HAS RECORDED 0.49" THIS
EVENING WHICH HAS PUSHED JULY'S TOTAL TO ABOVE NORMAL AT 2.34"

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 11:14 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1114 AM MST FRI JUL 30 2010

AZZ019-029>035-310700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1114 AM MST FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD
THROUGH THE EVENING HOURS AND COULD AGAIN CONTINUE INTO THE
NIGHTTIME HOURS. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD
LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS AND BASINS THAT
RECEIVED HEAVY RAIN THURSDAY. SOME STORMS COULD ALSO PRODUCE WIND
GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH
THE WEEKEND...AND INTO NEXT WEEK ALTHOUGH STORM COVERAGE MAY
DECREASE AFTER MONDAY. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DROZD

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Jul 30, 9:21 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLASH FLOOD      TUCSON                  32.24N 110.94W
07/30/2010                   PIMA               AZ   TRAINED SPOTTER

            3 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY
            FAIRGROUNDS, ONE IN THE RECON VALLEY AREA AND ANOTHER AT
            OLD SPANISH TRAIL AND HILTON HEAD RANCH AREA.

&&

SMR
Local storm report, Jul 30, 9:21 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLASH FLOOD      TUCSON                  32.24N 110.94W
07/30/2010                   PIMA               AZ   TRAINED SPOTTER

            2 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY
            FAIRGROUNDS, ANOTHER IN THE RINCON VALLEY AREA. BOTH
            COMPLETED SUCCESSFULLY.

&&

SMR

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:02 PM MSTAreal Flood AdvisoryTWCCochise54 min
Jul 30, 6:52 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz113 min
Jul 30, 8:09 PM MSTFlash Flood WarningTWCCochise, Pima, Santa Cruz3 hr
Jul 30, 8:45 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 30, 9:48 PM MSTAreal Flood WarningTWCPima6 hr
Jul 30, 10:01 PM MSTFlash Flood WarningTWCCochise, Pima, Pinal, Santa Cruz3 hr
Jul 30, 11:52 PM MSTAreal Flood AdvisoryTWCPima83 min
Jul 31, 12:24 AM MSTAreal Flood WarningTWCPima5 hr
Jul 31, 12:56 AM MSTAreal Flood AdvisoryTWCPima, Pinal, Santa Cruz6 hr
Jul 31, 1:20 AM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 31, 4:20 AM MSTRiver Flood WarningTWCPima, Pinal4 hr
Jul 31, 4:57 AM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 31, 7:53 AM MSTAreal Flood AdvisoryTWCPima, Pinal112 min
Jul 31, 8:42 AM MSTRiver Flood WarningTWCPima, Pinal6 hr
Jul 31, 12:53 PM MSTFlash Flood WarningTWCPima112 min
Jul 31, 2:31 PM MSTAreal Flood AdvisoryTWCPima, Pinal119 min

Nearby

Flash Flood Watches in Arizona, 2010Every flash flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.